I have been on interfereon/ribavirin treatment for 8 weeks. I also suffer from a lifetime of sever allergies and allergy induced asthma. I have been sick for 3 weeks and now have pnemonia. I am on my second round of antibiotics and my doc wants me to re-start my flovent 2x/day.
I have read that steroids are bad for treatment and can actually prevent the treatment from working...is this true? Is there any documented evidence I can show to my doctor one way or the other? Flovent is a sytemic steroidal inhaler that I have had good results from in the past but I absolutly can't risk treatment failure! Is there another option to reduce lung immflamation and the releentless coughing that I can take????
I am on steroid inhalers for Asthma and allergies. My physicians insisted I stay on those as Asthma can sometimes worsen during TX.
I have 3 weeks left of a 48 wk treatment and asthma has been fine, no worse, however have continued to use my inhalers. I cleared at 7 weeks and will know soon if still clear.
Your breathing, oxygen levels, and health is important during treatment so most likely the inhalers will help you feel better
Advair and Flovent do not absorb the way oral steroids would so you should be fine.
I would check with your treating doctor. I had an ent prescribe a steroid nasal spray when I started treatment and my doctor told me not to use it. I don't presume to know the answer, just passing on my experience.
I have trust issues with doctors...I called my GI and he said he "researched" it and it was fine to take. I am taking 1x/day instead of the prescribed 2x and will stop in a couple weeks or when I feel better. I feel like this is my life but only their job. If they are wrong I will die and they still get to keep their jobs. I am stage 4/cirrohsis so treatment failure is a death sentence.
They found a suspicious density on my lung xray, probably pnumonia but will go in for a CT mammogram on Monday to be sure.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.